Alert archive / South Carolina / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Jul 3, 2001, 6:59 PM EDT for Clarendon County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 6:59 PM EDT (22:59 UTC)
- Expired
- Jul 3, 2001, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarendon County, SC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCAE 032303
FFWCAE
SCC027-040200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
659 PM EDT TUE JUL 3 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1000 PM EDT.
* RADAR AND SPOTTER REPORTS INDICATE 3 TO 5 INCHES OF RAIN
HAS OCCURRED IN THE TURBEVILLE AREA ON NORTHERN CLARENDON
COUNTY. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS LIKELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING
IN FLOOD-PRONE OR POOR DRAINAGE AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
REPORT ANY FLOODING TO YOUR COUNTY SHERIFF.
LAT...LON 3390 8013 3377 7998 3460 7873 3492 7912
RJL/LCVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:31 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 3, 2:31 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 231 PM EDT TUE JUL 3 2001 PROGS ALL CONT WITH MODERATE POPS TONIGHT AND WEDNESDAY THEN MOISTURE SLOWLY MOVES EASTWARD THURSDAY MORNING. OLD FRONTAL SYSTEM TO DRIFT NORTHWARD AND BECOME DIFFUSE TONIGHT. SURFACE TROUGH IN THE AREA WEDNESDAY AND THURSDAY. NEXT FRONTAL SYSTEM WILL PUSH INTO THE WESTERN SECTIONS OF SC FRIDAY AM WITH MUCH OF THE MOISTURE MOVING OFFSHORE. AIRMASS IN THE NORTHERN CWA IS EXPECTED TO CONTINUE TO DESTABALIZE AND CONVECTION SHOULD DEVELOP LATER THIS AFTERNOON AND EVENING. WITH LIGHT FLOW THIS EVENING AND A MOIST AIRMASS THE STRONGER STORMS WILL PRODUCE LOCALIZED VERY HEAVY RAINFALL. EXTENDED...LONG WAVE TROF ALONG THE EAST COAST WITH MOISTURE OFFSHORE FRIDAY AM WILL FILL AND MOVE OFFSHORE THROUGH SUNDAY AS UPPER FLOW BECOMES NORTHWEST. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEAST FRIDAY AND SATURDAY MOVING OFFSHORE SUNDAY. A WEAK COLD FRONT WILL MOVE TO VICINITY OF THE SC/NC BORDER BY MONDAY AM AND BECOME STATIONARY. TEMPERATURES AND DEWPOINTS GRADUALLY INCREASE DURING THE WEEKEND. ENSEMBLE POPS INCREASE FROM SUNDAY THROUGH THE END OF FORECAST. FCSTID = 25 CAE 72 91 72 91 / 50 50 30 40 AGS 70 92 70 92 / 50 50 30 40 SSC 73 91 73 91 / 50 50 30 40 OGB 73 92 73 92 / 50 50 30 40 .CAE... GA...NONE. SC...NONE. CDL
In the hours before
Special weather statement, Jul 3, 3:45 PM EDT, 3 hours 14 minutes before
SCZ025-027-028-030-031-036-037-040230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 345 PM EDT TUE JUL 3 2001 THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN CALHOUN EDGEFIELD LEXINGTON ORANGEBURG RICHLAND SUMTER A CLUSTER OF VERY STRONG THUNDERSTORMS LOCATED BETWEEN AIKEN AND COLUMBIA WILL CONTINUE TO MOVE SLOWLY TO THE EAST AND NORTHEAST THROUGH 5 PM. THESE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH...RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN...AND SMALL HAIL. LOCAL STREET FLOODING IS POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. THE STORMS WILL MOVE INTO RICHLAND AND SUMTER COUNTIES BY 5 PM. MOTORISTS SHOULD DRIVE WITH CAUTION AS WATER WILL RAPIDLY ACCUMULATE ON ROADWAYS IN THE VICINITY OF THESE STORMS. BC @RUKWBCe/KDENWWUS82 KCAE 031947 SPSCAE SCZ025-027-028-030-031-036-037-040230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 345 PM EDT TUE JUL 3 2001 THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN CALHOUN EDGEFIELD LEXINGTON ORANGEBURG RICHLAND SUMTER A CLUSTER OF VERY STRONG THUNDERSTORMS LOCATED BETWEEN AIKEN AND COLUMBIA WILL CONTINUE TO MOVE SLOWLY TO THE EAST AND NORTHEAST THROUGH 5 PM. THESE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH...RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN...AND SMALL HAIL. LOCAL STREET FLOODING IS POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. THE STORMS WILL MOVE INTO RICHLAND AND SUMTER COUNTIES BY 5 PM. MOTORISTS SHOULD DRIVE WITH CAUTION AS WATER WILL RAPIDLY ACCUMULATE ON ROADWAYS IN THE VICINITY OF THESE STORMS. BC
Special weather statement, Jul 3, 4:38 PM EDT, 2 hours 21 minutes before
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
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:53 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 52 min |
Nearby
Flash Flood Warnings in South Carolina, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.